Alert archive / Alabama / Gale Warnings in 2013
Gale Warning 1, NWS Mobile, AL
NWS Mobile, AL issued this gale warning at Jan 17, 2013, 1:07 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2013, 1:07 PM CST (19:07 UTC)
- Expired
- Jan 17, 2013, 8:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
485 WHUS74 KMOB 171907 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 107 PM CST THU JAN 17 2013 ...GALE WARNING NOW IN EFFECT FOR UNPROTECTED WATERS UNTIL 8 PM CST TONIGHT... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... .A LOW PRESSURE SYSTEM OVER THE EXTREME SOUTHEAST STATES MOVES OFF INTO THE ATLANTIC TONIGHT WITH STRONG WESTERLY WINDS BECOMING NORTHWEST TODAY THEN NORTHERLY TONIGHT. THE STRONG OFFSHORE FLOW SUBSIDES FRIDAY INTO FRIDAY NIGHT AS HIGH PRESSURE BUILDS INTO THE REGION. GMZ650-655-670-675-180315- /O.UPG.KMOB.SC.Y.0005.000000T0000Z-130118T1500Z/ /O.NEW.KMOB.GL.W.0001.130117T1907Z-130118T0200Z/ /O.NEW.KMOB.SC.Y.0006.130118T0200Z-130118T1500Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 107 PM CST THU JAN 17 2013 ...GALE WARNING IN EFFECT UNTIL 8 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 9 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 8 PM CST THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM CST FRIDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS: NORTHWESTERLY WINDS 25 TO 30 KNOTS WITH FREQUENT GUST TO NEAR 40 KNOTS. * SEAS: 7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ630>635-180315- /O.CON.KMOB.SC.Y.0005.000000T0000Z-130118T1500Z/ NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- 107 PM CST THU JAN 17 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY. * WINDS: NORTHWESTERLY WINDS AROUND 25 KNOTS OVER PROTECTED WATERS. * SEAS: ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
616 WHUS74 KMOB 172137 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 337 PM CST THU JAN 17 2013 ...GALE WARNING NOW IN EFFECT FOR UNPROTECTED WATERS UNTIL 8 PM CST TONIGHT... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... .A LOW PRESSURE SYSTEM OVER THE EXTREME SOUTHEAST STATES MOVES OFF INTO THE ATLANTIC TONIGHT WITH STRONG WESTERLY WINDS BECOMING NORTHWEST TODAY THEN NORTHERLY TONIGHT. THE STRONG OFFSHORE FLOW SUBSIDES FRIDAY INTO FRIDAY NIGHT AS HIGH PRESSURE BUILDS INTO THE REGION. GMZ650-655-670-675-180545- /O.CON.KMOB.GL.W.0001.000000T0000Z-130118T0200Z/ /O.CON.KMOB.SC.Y.0006.130118T0200Z-130118T1500Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 337 PM CST THU JAN 17 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM CST FRIDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM CST FRIDAY. * WINDS: NORTHWESTERLY WINDS 25 TO 30 KNOTS WITH FREQUENT GUSTS TO MORE THAN 35 KNOTS IN THE EVENING. * SEAS: 7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ630>635-180545- /O.CON.KMOB.SC.Y.0005.000000T0000Z-130118T1500Z/ NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- 337 PM CST THU JAN 17 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY. * WINDS: NORTHWESTERLY WINDS 20 TO 25 KNOTS OVER PROTECTED WATERS. GUSTS TO NEAR 34 KNOTS DURING THE EVENING. * SEAS: ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this gale warning went out at Jan 17, 11:30 AM CST, 1 hour 37 minutes earlier.
Area forecast discussion, Jan 17, 11:30 AM CST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION...UPDATE TO AVIATION
NATIONAL WEATHER SERVICE MOBILE AL
1130 AM CST THU JAN 17 2013
.AVIATION...(18Z ISSUANCE)GENERAL MVFR CONDITIONS ACROSS THE
AREA...WITH LIGHT SHSN ACROSS THE NORTHERN QUARTER OF THE FA...WITH
GRADUALLY CLEAR OUT FROM THE SOUTHWEST THIS AFTERNOON INTO TONIGHT.
STRONG NORTHWESTERLY WINDS ARE EXPECTED TO LAST THROUGH MOS OF THE
AFTERNOON...THEN SETTLE TO A MODERATE NORTHERLY TONIGHT WITH THE
CLEARING SKIES.
/16
&&
.SHORT TERM (TODAY AND TONIGHT)...AN UPPER LOW SEEN CURRENTLY OVER
NORTHERN LOUISIANA ADVANCES EASTWARD ACROSS CENTRAL MISSISSIPPI AND
CENTRAL ALABAMA TODAY WITH A SURFACE LOW OVER WEST CENTRAL GEORGIA
DEEPENING WHILE MOVING TO NEAR COASTAL SOUTH CAROLINA. AREA RADARS
CURRENTLY SHOW PATCHY PRECIPITATION WEST AND NORTH OF THE FORECAST
AREA WITH PATCHY DRIZZLE/LIGHT RAIN ONGOING ACROSS PORTIONS OF THE
FORECAST AREA. TEMPERATURES HAVE BEEN TRENDING SLOWLY COLDER
OVERNIGHT WITH MID TO UPPER THIRTIES OVER THE WESTERN PORTION OF THE
AREA AND LOWER TO MID FORTIES OVER THE EASTERN PORTION. THE
PRECIPITATION IMMEDIATELY WEST AND NORTH OF THE FORECAST AREA IS
STILL IN THE FORM OF LIGHT RAIN BUT HAS SWITCHED OVER TO LIGHT SNOW
AROUND AND WEST OF A MCB...JAN...STF LINE. THIS IS BOTH A DIFFICULT
POP AND PRECIP TYPE FORECAST THIS MORNING AS TEMPERATURES TREND
SLIGHTLY COOLER DURING THE OVERNIGHT HOURS FOLLOWED BY A PUSH OF
DRIER AIR LATER THIS MORNING INTO THE EARLY AFTERNOON WHICH WILL
BRING AN END TO THE PRECIPITATION. THE INFLUX OF PROGRESSIVELY
DRIER AIR IS CURRENTLY AFFECTING PRECIPITATION DEVELOPMENT PER AREA
RADARS WITH AN OVERALL DECREASE NOTED ACROSS SOUTHEAST LOUISIANA AND
SOUTHEAST MISSISSIPPI. BASED ON THIS...WILL HAVE SLIGHT CHANCE POPS
OVER THE SOUTHWESTERN PORTION OF THE FORECAST AREA THIS MORNING BUT
INCREASING TO CATEGORICAL POPS OVER THE NORTHERNMOST PORTION WHERE
BOTH THE BEST LIFT AND MOISTURE WILL BE PRESENT. WILL HAVE SMALL
POPS OVER THE NORTHEAST PORTION OF THE AREA THIS AFTERNOON AS THE
DRIER AIR TAKES AN INCREASING TOLL AND LIFT DECREASES AS WELL WITH
THE SURFACE LOW CONTINUING FURTHER EAST. DRY CONDITIONS FOLLOW FOR
TONIGHT. WHILE MODEL SOUNDINGS CONTINUE TO HAVE A PROFILE
SUPPORTIVE FOR A WINTRY MIX OF PRECIPITATION OVER THE NORTHWESTERN
FOURTH OF THE AREA...THE SWITCH OVER TO A WINTRY MIX IN THE OBSERVED
DATA HAS REMAINED FURTHER WEST AND NORTH AND APPEARS TO BE A RESULT
OF THE DRIER AIR WORKING INTO THE AREA AS WELL AS LOWER LEVEL
TEMPERATURES NOT DROPPING OFF QUITE AS LOW AS EXPECTED. THIS MAKES
FOR A VERY DIFFICULT PRECIP TYPE FORECAST WITH ATMOSPHERIC
CONDITIONS RUNNING RAZOR CLOSE BETWEEN RAIN AND SNOW OVER THE
NORTHWESTERN PORTION AND HAVE GONE WITH A MIX OF LIGHT RAIN AND
LIGHT SNOW THIS MORNING OVER INTERIOR SOUTHEAST MISSISSIPPI AND
INTERIOR SOUTHWEST ALABAMA WITH AN OTHERWISE LIQUID PRECIPITATION
TYPE FORECAST. RELATIVELY WARM GROUND CONDITIONS WILL PREVENT ANY
ACCUMULATION IN THE AREA. WILL CONTINUE THE WIND ADVISORY FOR THE
AREA TODAY FOR BREEZY WESTERLY WINDS BECOMING NORTHWEST. /29
&&
.LONG TERM (FRIDAY THROUGH NEXT THURSDAY)...THE EXTENDED WILL
FEATURE DRY WEATHER FOR A CHANGE. TEMPERATURES WILL START OFF COOL
ON FRIDAY WITH HIGHS ONLY IN THE MID 50S...HOWEVER THEY WILL MODIFY
THROUGH THE WEEKEND WITH LOW TO MID 60S EXPECTED SATURDAY AND
SUNDAY. AN EASTERN CONUS TROUGH WILL AMPLIFY LATE IN THE WEEKEND
INTO EARLY NEXT WEEK WITH A DRY COLD FRONTAL PASSAGE EXPECTED ON
MONDAY WITH HIGHS DROPPING BACK INTO THE 50S. THE GLOBAL MODELS ARE
NOT PROJECTING AS DEEP OF A TROUGH NEXT WEEK AND ARE NOW QUICKLY
MOVING IT EAST WITH ZONAL FLOW DEVELOPING BY LATE IN THE PERIOD.
THIS RESULTS IN TEMPS THAT DO NOT GET AS COLD AND MODIFY RAPIDLY.
/13
&&
.MARINE...A LOW PRESSURE SYSTEM OVER THE EXTREME SOUTHEAST STATES
MOVES OFF INTO THE ATLANTIC TONIGHT WITH STRONG WESTERLY WINDS
BECOMING NORTHWEST TODAY THEN NORTHERLY TONIGHT. THE STRONG
OFFSHORE FLOW SUBSIDES FRIDAY INTO FRIDAY NIGHT AS HIGH PRESSURE
BUILDS INTO THE REGION. A LIGHT NORTHERLY FLOW PREVAILS FOR
SATURDAY AND SUNDAY AND THEN INCREASES ON MONDAY AS STRONGER HIGH
PRESSURE BUILDS INTO THE REGION. /29
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 51 31 55 35 64 / 20 00 00 00 00
PENSACOLA 50 35 56 38 62 / 20 05 00 00 00
DESTIN 49 38 57 40 59 / 30 05 00 00 00
EVERGREEN 46 31 55 29 63 / 50 05 00 00 00
WAYNESBORO 49 29 55 28 61 / 60 05 00 00 00
CAMDEN 45 29 54 28 61 / 80 05 00 00 00
CRESTVIEW 48 33 58 30 65 / 40 05 00 00 00
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY FROM 9 AM THURSDAY TO 6 PM THURSDAY FOR THE
FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
WASHINGTON...WILCOX...
FL...WIND ADVISORY FROM 9 AM THURSDAY TO 6 PM THURSDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
INLAND SANTA ROSA...
MS...WIND ADVISORY FROM 9 AM THURSDAY TO 6 PM THURSDAY FOR THE
FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...WAYNE...
GM...SMALL CRAFT ADVISORY UNTIL 9 AM FRIDAY FOR THE FOLLOWING ZONES:
CHOCTAWHATCHEE BAY...COASTAL WATERS FROM DESTIN TO
PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL
TO PASCAGOULA MS OUT 20 NM...MISSISSIPPI SOUND...NORTHERN
MOBILE BAY...PENSACOLA BAY SYSTEM...PERDIDO BAY...SOUTHERN
MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO
60 NM...WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20
TO 60 NM...
&&Hazardous weather outlook, Jan 17, 6:23 AM CST, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 623 AM CST THU JAN 17 2013 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-181230- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 623 AM CST THU JAN 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A POWERFUL UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION TODAY AND A WINTRY MIX OF PATCHES OF LIGHT RAIN AND LIGHT SNOW IS POSSIBLE THIS MORNING ACROSS INTERIOR SOUTHEAST MISSISSIPPI AND INTERIOR SOUTHWEST ALABAMA WITH PATCHES LIGHT RAIN AND DRIZZLE ACROSS THE REMAINDER OF THE AREA. NO ACCUMULATION OF SNOW IS EXPECTED. COLD TEMPERATURES ARE EXPECTED TONIGHT ACROSS THE AREA...RANGING FROM AROUND THIRTY WELL INLAND TO LOWER TO MID THIRTIES NEAR THE COAST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY COLD NIGHTS ARE IN STORE FOR THE REGION FOR MOST OF THE PERIOD WITH DAYTIME TEMPERATURES MOSTLY BELOW SEASONABLE LEVELS. OVERNIGHT LOWS WILL GENERALLY RANGE FROM THE UPPER TWENTIES TO LOWER THIRTIES WELL INLAND TO MID TO UPPER THIRTIES CLOSER TO THE COAST. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH WEDNESDAY. GMZ630>635-650-655-670-675-181230- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 623 AM CST THU JAN 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT STRONG WINDS OVER THE MARINE WILL LIKELY CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MODERATE TO STRONG WINDS OVER THE MARINE AREA MAY CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT FRIDAY MORNING AND AGAIN MONDAY NIGHT THROUGH TUESDAY MORNING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 1:07 PM CST | Small Craft Advisory | MOB | 26 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.